punkwalrus (punkwalrus) wrote,
punkwalrus
punkwalrus

Buildings and blood pressure

So far, it's been a pretty slow week as far as events go, which is a VERY good change. Most of the time, I have sitting in a classroom, stuffing my brain with programming knowledge until it leaks out my ears like an overstuffed turkey.

I am in the Dulles campus for this class, even though I work at the Reston office. This campus still has that "squeaky new" feeling; the building I am in is less than 2 years old. Reston was a building we bought, and it used to be part of a viral research lab until one of its sister labs accidentally released an ebola monkey just down the road in 1989. When we bought it, it was like a fortress, but then my company added some nice windows, bulged out some corners to make conference rooms, and even more recently, with the sale of a huge data center in nearby Gainesville (home of soft burgers for dogs), they are planning to somehow add more space by building into the parking lot, putting in a garage, and possibly buying the old Sprint building across the street (all just speculation, currently). The thing I like about Reston is I have an office. A real office with a door I can close and everything. In Dulles, it's all about open space and pods. To get a real enclosed office, you have to be some real bigwig, but then you also get huge windows that usually overlook the construction of yet another building on campus. Our offices in Reston only have windows if you are on the ends of hallways, which means 80% of us don't know the weather, or even if it's light or dark outside unless we go down a hallway.

To change the topic: healthwise, my blood pressure is getting out of hand. I switched to a new medication a few months ago, and it's slowly beginning to show that it's not up to the job. Yesterday, I was in class, feeling my skin pulse, feeling my joints swelling up, hearing the blood rush through my ears, and I was sitting perfectly still. Then later, it dropped suddenly (I was still sitting), and I almost fainted. Yeah. Not good. I don't think the HCTZ is working, and I am going to try and get back on the Verapamil. In the meantime, I REALLY have to stay away from caffeine, which will make my alertness go way down, especially in the mornings. ZZZZZZ... Bleah.

This entry was originally posted at http://www.punkwalrus.com/blog/archives/00000558.html
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 0 comments